Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 8, 2021, 2:44 PM EDT for Brevard County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2021, 2:44 PM EDT (18:44 UTC)
- Expired
- Sep 8, 2021, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 40
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 46 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673
WWUS82 KMLB 081844
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
244 PM EDT Wed Sep 8 2021
FLZ147-081915-
Northern Brevard County FL-
244 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of central Brevard
County through 315 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Space Coast Airport. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Sharpes, Port Saint John, Space Coast Airport and
Bellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2855 8086 2856 8076 2842 8073 2842 8086
TIME...MOT...LOC 1844Z 346DEG 4KT 2853 8080
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 8, 9:54 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 8, 9:54 AM EDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 954 AM EDT Wed Sep 8 2021 .DISCUSSION... ...High Risk of Life-Threatening Rip Currents at Area Beaches Through Late Week... Current-Tonight...Quiet start to the day as isolated sprinkles move onshore to the Nature Coast. By late morning to early afternoon, cloud cover is expected to increase, along with the development of the east and west coast sea breezes. Profiler data showing low level winds veering slightly northwest, but overall still the west breeze will be the dominant feature later today. Meso models have had difficulty with initialization in the past few days, but currently suggest activity ramping up along I-75 by 3pm, shifting eastward with additional activity developing along numerous outflow boundaries. Concentration of showers and storms will occur along I- 95 to the Saint Johns River and towards the coast, where a more robust collision with the east coast sea breeze is expected to occur late this afternoon and towards sunset. Main threats today will be similar to yesterday, although warming temps aloft (-6.5C at 500mb) may limit severe wind gust potential. Regardless, gusts of 40-50 mph, torrential rainfall and frequent lightning strikes are to be expected. Rain chances will steadily increase west to east through the afternoon, reaching 60-70% By this evening and overnight, the disturbance in the GOMEX that NHC gives a 50% chance of tropical development will approach the FL Panhandle then become absorbed in a deep trough stretching through the South. Locally, rain chances will peel back overnight, but increase again towards Thursday daybreak due to the proximity of this system. Near normal temperatures today and tonight, with highs reaching the low 90s and lows in the mid 70s. A long period swell from distant Hurricane Larry will keep a high risk of rip currents at the beach into the weekend, with hazardous marine conditions expected. Beachgoers are urged to use extreme caution. && .AVIATION... VFR through early afternoon. The east coast sea breeze will initialize after 18Z with the dominant west coast sea breeze pushing well inland by this time. Isolated to scattered showers and storms will develop along boundaries through the afternoon, until the robust collision with the two sea breezes near coastal terminals in the late afternoon and early evening. TEMPO cig/vis reductions in TSRA necessary at all terminals today, however there is modest uncertainty in exact timing, so further refinement will likely be needed with the afternoon package. Most activity will shift offshore soon after 00Z with VFR returning through the early morning. && .MARINE... Today-Tonight...(modified previous) A relatively light offshore flow around 5-10 knots will continue across the coastal waters this morning, becoming S/SE as the east coast sea breeze forms and moves inland. Long period swells, around 15 sec, from distant Hurricane Larry will increase across the waters, building seas to 3-4 ft nearshore and 4-5 ft offshore. Some storms that develop inland will again push back toward the coast and offshore from mid afternoon through this evening, producing gusty winds and frequent lighting strikes. Also, The building long period swell will continue the potential for hazardous boating conditions near inlets within a few hours each side of the low tide. The next low tides will be around 3:30-4:00 PM this afternoon and from 3:30-4:00AM Thursday morning. Will continue "Small Craft Should Exercise Caution Near Inlets" headlines for the nearshore waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 73 91 73 / 60 50 60 30 MCO 93 75 92 76 / 70 40 60 20 MLB 90 74 92 75 / 50 50 50 10 VRB 90 74 93 74 / 50 40 40 10 LEE 92 75 90 76 / 70 30 70 30 SFB 92 74 91 75 / 70 40 70 20 ORL 92 74 90 76 / 70 40 60 20 FPR 90 73 93 73 / 50 40 40 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Smith/Combs
Hazardous weather outlook, Sep 8, 5:05 AM EDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 505 AM EDT Wed Sep 8 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 505 AM EDT Wed Sep 8 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and storms are expected to form across east central Florida this afternoon as the sea breeze boundaries develop and move inland. Greatest storm coverage is expected near to west of I-95 later in the afternoon as the sea breeze boundaries collide. Storms will generally move toward the northeast up to 10 to 15 mph with some of this activity pushing offshore from mid afternoon through early this evening. Storms will then gradually diminish through late evening. A few stronger storms will be capable of producing frequent lightning strikes, gusty winds up to 40 to 50 mph and torrential downpours. .FLOOD IMPACT... Locally heavy rainfall of 1 to 3 inches in a short period of time will occur with some of the slower moving storms this afternoon and early evening. This will cause minor standing water issues along roadways and poor drainage areas. .RIP CURRENT IMPACT... An increasing long period east swell from distant Major Hurricane Larry will lead to a High Risk for life-threatening rip currents at area beaches. Entering the dangerous surf is not advised. If caught in a rip current, relax and float. Do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and storms will develop across east central Florida this afternoon. A few stronger storms will be capable of producing gusty winds around 35 to 40 knots over inland lakes, and as some of this activity pushes offshore from mid afternoon through early this evening. .WIND AND SEA IMPACT... Hazardous boating conditions will continue at inlets during the outgoing tide cycle this afternoon and overnight tonight due to the easterly long period swell from distant Major Hurricane Larry. Small craft should exercise caution if navigating through inlets. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous afternoon showers and lightning storms are expected each day through late week. Frequent lightning, gusty winds, and minor flooding from torrential downpours will be possible with a few stronger storms each day. Rough surf and a High Risk of dangerous rip currents will continue through late week as long period swells from distant Major Hurricane Larry propagate into the surf zone. This will also lead to a period of poor to hazardous small craft boating conditions late this week. Additionally, there is a medium chance for tropical development with a weak disturbance as it moves northeast from the central Gulf of Mexico and approaches the northern Gulf Coast tonight into early Thursday, or as it moves offshore of the southeastern U.S. coast late week. At this time, the greatest potential threat from this system to east-central Florida are increased rain chances and flooding where frequent torrential rainfall occurs, as well as, hazardous surf conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Weitlich
In the hours before
Special weather statement, Sep 8, 2:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
244 PM EDT Wed Sep 8 2021
FLZ147-081915-
Northern Brevard County FL-
244 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of central Brevard
County through 315 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Space Coast Airport. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Sharpes, Port Saint John, Space Coast Airport and
Bellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2855 8086 2856 8076 2842 8073 2842 8086
TIME...MOT...LOC 1844Z 346DEG 4KT 2853 8080
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:12 PM EDT | Special Weather Statement | MLB | Seminole | 33 min |
| Sep 8, 4:19 PM EDT | Special Weather Statement | MLB | Flagler | 11 min |
| Sep 8, 4:56 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| Sep 8, 6:19 PM EDT | Special Weather Statement | MLB | Okeechobee | 41 min |
| Sep 8, 6:50 PM EDT | Special Weather Statement | MLB | Osceola | 40 min |
| Sep 8, 6:51 PM EDT | Special Weather Statement | MLB | Flagler | 39 min |
| Sep 8, 7:30 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 2 hr |
| Sep 8, 7:58 PM EDT | Special Weather Statement | MLB | Seminole | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.